MAUDE Adverse Event Report: DEPUY MITEK LLC US 8.5 X 55MM REUSABLE OBTURATOR -NS; SURGICAL DRILL GUIDE OBTURATOR

DEPUY MITEK LLC US 8.5 X 55MM REUSABLE OBTURATOR -NS; SURGICAL DRILL GUIDE OBTURATOR
Catalog Number 214117
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number is unknown.
 
Event or Problem Description
It was reported by the sales rep via phone that during a shoulder repair procedure the customer's 5.5 reusable obturator silicon handle was chipped, which made it hard for the surgeon to grasp.The case was completed with another like-device without patient harm or delay.The sales rep could not provide a lot number.The availability of the device is unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.Further, no lot numbers were supplied which precludes conducting a dhr review or a lot specific search in the complaints handling system.No further information regarding the technique or instruments used has been provided to determine a root cause for this failure.If any additional information is obtained, this complaint will be re-opened to capture that information.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).The lot number is unknown.

Brand Name
8.5 X 55MM REUSABLE OBTURATOR -NS
Common Device Name
SURGICAL DRILL GUIDE OBTURATOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8757716
Report Number1221934-2019-57519
Device Sequence Number11182645
Product Code LXH
UDI-Device Identifier10886705003587
UDI-Public10886705003587
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214117
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date07/26/2019
Patient Sequence Number1